Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2000, 1:45 AM CDT for Bourbon County, Crawford County, Kansas; Vernon County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2000, 1:45 AM CDT (06:45 UTC)
- Expired
- May 26, 2000, 2:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bourbon County, KS, Crawford County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS53 KSGF 260647
SVRSGF
KSC011-037-MOC217-260745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 AM CDT FRI MAY 26 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOURBON COUNTY IN SOUTHEAST KANSAS
NORTHEASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS
WESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 245 AM CDT
* AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES EAST OF HEPLER...OR 11 MILES NORTH OF
GIRARD...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL
LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARCADIA BY 150 AM CDT.
REDFIELD BY 200 AM CDT.
FORT SCOTT BY 210 AM CDT.
FULTON BY 230 AM CDT.
OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE...RICHARDS AND
STOTESBURY.
LAT...LON 3764 9499 3754 9481 3759 9463 3781 9445
3802 9452 3803 9484
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:33 PM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, May 25, 2:33 PM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR CCF DATA NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 PM CDT THU MAY 25 2000 1ST PERIOD FORECAST CONCERNS...TIMING OF PRECIPITATION. REST OF FORECAST...CONTINUING CHANCE OF PRECIPITATION. SURFACE LOW OVER NERN TX WITH A WARM FRONT THRU SRN AR WITH HIGH PRESSURE OVER WRN IA. DEWPOINTS S OF WARM FRONT IN THE 70S WHILE OVER SRN MO DEWPOINTS ARE IN THE LOW 60S. MODELS ALL SHOW ANOTHER ROUND OF TSRA LATE TONIGHT AND INTO SATURDAY MORNING AS THE NEXT SHORTWAVE MOVES OVER NORTHERN MISSOURI. WILL PUT LIKELY POPS ACROSS CWA FOR TONIGHT...WITH BEST CHANCE IN WRN/NRN ZONES. WILL ALSO MENTION HEAVY RAIN POSSIBLE IN WRN ZONES. HOWEVER...WITH 7H WINDS OUT OF THE SW TONIGHT AND INCREASING TO 30 TO 40 KNOTS BY 12Z FRIDAY...SHOULD KEEP ANY STORMS THAT FROM MOVING FAIRLY QUICKLY. LOOKS LIKE A REPEAT OF LAST NIGHT/TODAY FOR FRIDAY AS SHRA/TSRA SHOULD END BY MID MORNING WITH GOOD NVA ACROSS CWA. THEN FOR FRIDAY NIGHT INTO SATURDAY MORNING ANOTHER SHORTWAVE SWINGS ACROSS MO BRING YET ANOTHER ROUND OF TSRA/SHRA AS ASSOCIATED COLD FRONT IS PROGGED TO PUSH INTO WRN ZONES BY SATURDAY AFTERNOON AND ACROSS REST OF CWA SATURDAY NIGHT. AVN NOT AS STRONG WITH LOW LEVEL JET AS ETA/NGM ON FRIDAY/SATURDAY...BUT LOOKS LIKE CHANCE OF MORE SEVERE WEATHER SATURDAY. SUNDAY/MEMORIAL DAY LOOKS TO BE DRY AND LESS HUMID. MRF SHOWS SHORTWAVE/VORT MAX CLIPPING SW MO BY TUESDAY NIGHT...WILL LEAVE OUT MENTION OF PRECIPITATION ATTM. PRELIMINARY CCF NUMBERS (FOR COORDINATION PURPOSES ONLY): SGF EE 063/080 065/078 057 077455 JLN EE 065/082 068/080 059 077555 UNO EE 064/081 066/079 058 076455 VIH EE 063/079 064/077 056 076455 .SGF...NONE. SHUMWAY
In the hours before
Special weather statement, May 26, 12:32 AM CDT, 1 hour 13 minutes before
KSZ073-097-101-261100- SPECIAL WEATHER STATEMENT...TORNADO WATCH 360 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 AM CDT FRI MAY 26 2000 ...TORNADO WATCH UNTIL 600 AM CDT FOR EXTREME SOUTHEAST KANSAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 6 AM FOR THE FOLLOWING COUNTIES IN EXTREME SOUTHEAST KANSAS... BOURBON...CHEROKEE...AND CRAWFORD. A SEVERE SQUALL LINE EXTENDING FROM SOUTH CENTRAL KANSAS INTO CENTRAL OKLAHOMA...WILL GRADUALLY MOVE INTO SOUTHEAST KANSAS EARLY THIS MORNING. A VERY UNSTABLE AIRMASS AHEAD OF THIS LINE...COMBINED WITH A FAVORABLE WIND PROFILE...WILL BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLY TORNADOES IN AND CLOSE TO THE WATCH AREA. BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD A WARNING BE ISSUED. SPOTTER AND EMERGENCY ACTIVATION MAY BE REQUIRED ACROSS SOUTHEAST KANSAS AFTER 2 AM. BOOKBINDER
Special weather statement, May 26, 12:32 AM CDT, 1 hour 13 minutes before
KSZ073-097-101-261100- SPECIAL WEATHER STATEMENT...TORNADO WATCH 360 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 AM CDT FRI MAY 26 2000 ...TORNADO WATCH UNTIL 600 AM CDT FOR EXTREME SOUTHEAST KANSAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 6 AM FOR THE FOLLOWING COUNTIES IN EXTREME SOUTHEAST KANSAS... BOURBON...CHEROKEE...AND CRAWFORD. A SEVERE SQUALL LINE EXTENDING FROM SOUTH CENTRAL KANSAS INTO CENTRAL OKLAHOMA...WILL GRADUALLY MOVE INTO SOUTHEAST KANSAS EARLY THIS MORNING. A VERY UNSTABLE AIRMASS AHEAD OF THIS LINE...COMBINED WITH A FAVORABLE WIND PROFILE...WILL BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLY TORNADOES IN AND CLOSE TO THE WATCH AREA. BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD A WARNING BE ISSUED. SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE REQUIRED ACROSS SOUTHEAST KANSAS AFTER 2 AM. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:34 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.